Isentress with Nexium
Apr 4, 2010
Hello, I am a 46 year old male,HIV+,and allready been on Atripla for the past 3 years.Recently my doctor suggestet a change to Isentress + Truvada regime,in order to overcome the common side effects of Stocrin. My problem is that lately (about 5 weeks) I've been on Nexium in order to treat gastroesophageal reflux disease. Since raltegravir is told to interact with esomeprazole (in Nexium stats is clearly inticated " esomeprazole should be avoided in people taking raltegravir") is it ok to moove to Isentress + Truvada ? My doc insists there is no problem, but I am still woried since I was the one to inform him about this interaction,he did not realy have a clou. What is your oppinion? Is there any expirience from people on Isentress with Nexium?
Closing,I would appreciate your opinion on this: wright now Isentress is considered to be a very promissing med and a hope for the future,especially for people with long antiretroviral drug experience that are left with "fewer choises".Since I am in first line therapy stage (3 years on Atripla) is there any "danger" that I'm moving up to something too good(raltegravir) too soon,thas narrowing down my future choises? Many Thanks in advance looking forward to your reply G.G.
Response from Dr. Young
Hello GG and thanks for your post.
There should not be any significant drug-drug interaction between raltegravir (Isentress) and proton pump inhibitors, like omeprazole. FWIW, I have a few patients in my clinic who take both without incident. From the Isentress package insert:
"ISENTRESS is not expected to affect the pharmacokinetics of drugs that are substrates of these enzymes or P-glycoprotein (e.g., protease inhibitors, NNRTIs, opioid analgesics, statins, azole antifungals, proton pump inhibitors and antierectile dysfunction agents)."
I don't think that there is any "danger" per se, in using medications like raltegravir, earlier in the treatment spectrum. Indeed, this sentiment is supported by the current US treatment guidelines that list ral as a first-line option. I favor trying to find the best tolerated and most effective medications and use them whenever appropriate. (Maybe another way of stating this is to plan for success, rather than failure.)
Hope this helps. Be well, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Tingling In Feet A Symptom Of Acute HIV Infection?
- Blowjob From A Prostitute Worried I Have HIV
- Diarrhea After Eating Sperm Worried I Have HIV
- Fever After Rubbing Penis Worried I Have HIV
- Sore On Tongue After Touching Dried Semen Worried I Have HIV
- Tingling Lips After Kissing Cut On Lip Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.